MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Catalog Number FEM08080
Medical Device Problem Codes Positioning Failure (1158); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient or procedural details to bard.
 
Event or Problem Description
It was reported that during deployment of the endovascular stent graft in the left cephalic vein via access through the left brachiocephalic vein, the outer catheter broke when the stent graft was being deployed approximately halfway.The delivery system with the partially released stent was removed without incident.Another device was used to complete the procedure successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed that the delivery system had been actively used and that the outer sheath fractured distal to the grip.An elongation was detected in the area of the fracture indicating the presence of high release force during the attempt to deploy the stent graft.The stent graft was not returned and therefore, a deployment failure could not be confirmed.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The reported event may be related to a difficult vessel anatomy leading to increased friction and subsequent sheath fracture.Insufficient flushing of the device may be another contributing factor to the reported event.Reportedly, the lesion had been pre-dilated but the system was used without introducer sheath which is considered another contributing factor to the reported event.On the basis of the information available and the evaluation of the returned device, a definite root cause for the reported failure could not be determined.The ifu states that the device must be flushed with sterile saline.Also the ifu states: "the safety and effectiveness of the device when placed across a tight bend (.) has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." and "do not kink the delivery catheter or use excessive force during delivery to the target lesion." furthermore, the ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." and "examine the packaging and endovascular system to determine if there is any damage, defects or if the sterile barrier is compromised.Do not use the device if any of these conditions are observed." in addition, the ifu indicates that an introducer sheath of appropriate inner diameter is required for the procedure.The reported application represents an off-label use of the device.The ifu states that the fluency plus endovascular stent graft is indicated for use in the treatment of in-stent restenosis in the venous outflow of hemodialysis patients dialyzing by either an arteriovenous (av) fistula or av graft and for the treatment of stenosis in the venous outflow of hemodialysis patients dialyzing by an av graft.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key6453542
Report Number9681442-2017-00126
Device Sequence Number10981690
Product Code PFV
UDI-Device Identifier04049519008509
UDI-Public(01)04049519008509(17)191014(10)ANAX1641
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2019
Device Catalogue NumberFEM08080
Device Lot NumberANAX1641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight92